MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL); THYROID STIMULATING HORMONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL); THYROID STIMULATING HORMONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of a falsely-depressed atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result which was discordant relative to alternate-method testing.The customer has observed a case where the atellica im tsh3-ul result is below the assay's measuring interval (<0.008 miu/l), but testing using an alternate method produced a higher result.The alternate-method result was considered consistent with the patient's clinical presentation, and was accepted as correct.There are no allegations of patient harm, and no reports of modification of treatment in association with the observed result discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a falsely-depressed atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result which was discordant relative to alternate-method testing.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00264 was initially filed on 2022-09-12.Additional information, 2022-10-13: siemens has concluded the investigation.A customer from outside the united states reported observation of a falsely-depressed atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result which was discordant relative to alternate-method testing.Siemens reviewed the available information, and concluded that an extremely rare genetic variant is the most likely cause of the undetectable tsh3-ul result.The instructions for use (ifu) for atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) states the following, under limitations: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection." a product performance issue has not been identified.The customer is operational; no further investigation is required.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL)
Common Device Name
THYROID STIMULATING HORMONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key15406076
Report Number1219913-2022-00264
Device Sequence Number6839977
Product Code JLW
UDI-Device Identifier00630414600161
UDI-Public00630414600161
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2023
Device Model NumberN/A
Device Catalogue Number10995703
Device Lot Number396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown